Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 15, 2008, 10:25 PM CDT for Cass County, Douglas County, Sarpy County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2008, 10:25 PM CDT (03:25 UTC)
- Expired
- Jul 16, 2008, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cass County, NE, Douglas County, NE, Sarpy County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:40 PM CDT | FLASH FLOOD | Valley, NE | NUMEROUS ROADS CLOSED OR UNDER WATER IN WESTERN DOUGLAS COUNTY DUE TO FLASH FLOODING. |
| Jul 15, 11:34 PM CDT | FLASH FLOOD | Elkhorn, NE | CARS STALLED AND POLICE DIRECTING TRAFFIC AT 208TH AND MAPLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 160325
FFWOAX
NEC025-055-153-160630-
/O.NEW.KOAX.FF.W.0052.080716T0325Z-080716T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1025 PM CDT TUE JUL 15 2008
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF OMAHA...
SARPY COUNTY IN EAST CENTRAL NEBRASKA...
NORTHERN CASS COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 130 AM CDT.
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 2 TO 4
INCHES OF RAINFALL HAS FALLEN OVER THE WARNED AREA AND DUE TO THE
HEAVY RAIN...FLASH FLOODING MAY OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
VALLEY...RALSTON...MILLARD...LA VISTA AND ELKHORN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
LAT...LON 4088 9583 4090 9637 4114 9629 4128 9636
4139 9647 4139 9596 4122 9591 4121 9592
4116 9588 4108 9588
$$
ZAPOTOCNY1 follow-up statement
000
WGUS73 KOAX 160629
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
125 AM CDT WED JUL 16 2008
NEC025-055-153-160635-
/O.EXP.KOAX.FF.W.0052.000000T0000Z-080716T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NE-SARPY NE-CASS NE-
125 AM CDT WED JUL 16 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR CASS...SARPY
AND DOUGLAS COUNTIES...
ALTHOUGH A FEW SHOWERS CAN BE EXPECTED ACROSS THE AREA THE REST OF
TONIGHT...HEAVY RAIN PRODUCING THUNDERSTORMS HAVE ENDED AND ANY
ADDITIONAL RAINFALL SHOULD NOT CAUSE ANY FURTHER FLOODING.
HOWEVER...IF YOU ENCOUNTER WATER ACROSS A ROAD OR A ROAD CLOSED
BECAUSE OF POSSIBLE PRIOR FLOODING...TURN AROUND AND SELECT ANOTHER
ROUTE.
LAT...LON 4088 9583 4090 9637 4114 9629 4128 9636
4139 9647 4139 9596 4122 9591 4121 9592
4116 9588 4108 9588
$$
CHERMOKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:07 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jul 15, 4:07 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 PM CDT TUE JUL 15 2008 .DISCUSSION... MID LVL MOISTURE MOVING ESE THROUGH NORTHEAST NEB IS BEGINNING TO MAKE CONTACT WITH SFC BASED AIR AND TSTMS SHOULD CONTINUE TO DEVELOP. IMMEDIATE AREA HAS ONLY TCU SO FAR...BUT COULD DVLP TOWARD EVE...OR TSTMS COULD MOVE IN FROM WNW. EXPECT LITTLE OR NO ACTIVITY SOUTH OF I-80 CORRIDOR TONIGHT...WITH FRONT WELL TO THE N...AND BEST LLJ PROGGED TO DVLP CENTRAL NEB ONLY OF MDT INTENSITY. RICH SUBTROPICAL MOISTURE WILL CONTINUE TO MAKE ITS WAY NORTH FOR THE NEXT FEW DAYS. HOWEVER...EXPECT WED THROUGH EARLY THUR AFTN TO BE DRY WITH POSSIBLE EXCEPTION OF NEAR SD BORDER...AS WARM DRY CAP ALOFT STRENGTHENS. THIS SHOULD BRING A HOT DAY WED WITH AFTN CU HOLDING BACK TEMPS A COUPLE DEG. BEST CHC FOR STRONG TSTMS WILL BE THU EVE THROUGH FRIDAY. MODELS ARE COMING INTO BETTER AGREEMENT THAT A SHORT WAVE IN THE WESTERLIES WILL DRIVE A WEAK FRONT THROUGH THE AREA. AIRMASS AHEAD OF THE FRONT WILL BE QUITE MOIST...AND INSTABILITY SHOULD BE STRONG BY LATE THU AFTN ONCE THE CAP BREAKS. EXPECT TSTMS TO DRIVE SE THU NIGHT WITH MORE DEVELOPMENT FRI LASTING INTO FRIDAY NIGHT...MORE LIKELY IN THE SE BY SAT MORN. HEAVY RAIN ALSO POSSIBLE WITH BEST CHC THU NIGHT WITH GOOD LLJ INTO AREA. EXPECT SOME SORT OF A BREAK IN CONVECTION DURING THE WEEKEND AS UPPER RIDGING PROVIDES SOME SUPPRESSION...BUT TOUGH TO BE SURE AS BOUNDARIES REMAIN IN THE AREA. AS HAS BEEN THE CASE RECENTLY...OP MODELS ARE IN POOR AGREEMENT BY DAYS 6 AND 7. GFS CONTINUES TO DIG A STRONG UPPER TROUGH OR CLOSED LOW INTO THE N CENTRAL STATES...WHILE ECMWF BUILDS A RIDGE AND MOVES IT EAST. BEST GUESS AT THIS POINT IS THAT WE WILL BE IN WEAKER NW FLOW WITH RIDGE RUNNERS PROVIDING SOME CHC OF EVE AND OVERNIGHT TSTMS. TEMPS WILL GENERALLY BE WARM TO HOT. FRIDAY COULD END UP THE COOLEST AS CONVECTION CONTINUES DURING THE DAY...BUT TEMPS ANY DAY WILL DEPEND ON POSITION OF BOUNDARIES. GFS ENSEMBLES GIVE A PRELIMINARY SIGNAL THAT STRONG UPPER RIDGE SETS UP OVER THE AREA ARND JULY 25 AND STICKS AROUND...SO THIS MAY BE A PRELUDE TO A STRONG SUMMER HEAT WAVE. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THRU 16/18Z VFR CONDITIONS EXPECTED AT KOMA AND KLNK THROUGH THE PERIOD. KOFK MAY SEE SOME TRW AFTER 00Z AS WEAK SURFACE BOUNDARY MOVES INTO THE AREA BUT NO MENTION AT THIS TIME DUE UNCERTAINTY IN TIMING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/FOBERT
Hazardous weather outlook, Jul 15, 6:18 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 618 PM CDT TUE JUL 15 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-161330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- 618 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF A LINE FROM SEWARD TO OAKLAND IOWA...WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND LIGHTNING THE PRIMARY HAZARDS. THUNDERSTORMS HAVE DEVELOPED IN A VERY UNSTABLE ENVIRONMENT AND WILL CONTINUE INTO THE EVENING HOURS. THE ENVIRONMENT IS FAVORABLE FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS MAY DEVELOP AGAIN WEDNESDAY EVENING IN NORTHERN NEBRASKA AND NORTHERN IOWA AS A SLOW-MOVING FRONT DROPS SOUTHWARD OUT OF THE DAKOTAS AND MINNESOTA. MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT AS THE SLOW-MOVING FRONT MOVES THROUGH EASTERN NEBRASKA AND WESTERN IOWA. STORMS MAY BE SEVERE ALONG WITH TORRENTIAL RAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER HAVE BEEN ACTIVATED FOR PARTS OF EASTERN NEBRASKA AND MAY ALSO BE NEEDED IN WESTERN IOWA. NEZ088>093-161330- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 618 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT AS THE SLOW-MOVING FRONT MOVES THROUGH EASTERN NEBRASKA AND WESTERN IOWA. STORMS MAY BE SEVERE ALONG WITH TORRENTIAL RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY ZAPOTOCNY
In the hours before
Local storm report, Jul 15, 8:30 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
830 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 1 N VALLEY 41.33N 96.35W
07/15/2008 M60 MPH DOUGLAS NE OFFICIAL NWS OBS
&&
CZAPOTOCLocal storm report, Jul 15, 8:49 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL OMAHA 41.26N 96.01W
07/15/2008 E1.00 INCH DOUGLAS NE PUBLIC
NICKEL TO QUARTER-SIZED HAIL AT 157TH ST.
&&
CZAPOTOCLocal storm report, Jul 15, 9:09 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 2 N VALLEY 41.34N 96.35W
07/15/2008 DOUGLAS NE LAW ENFORCEMENT
SHED BLOWN ONTO ROAD AT 264TH AND RAINWOOD.
0900 PM HEAVY RAIN MORSE BLUFF 41.43N 96.77W
07/15/2008 M3.00 INCH SAUNDERS NE PUBLIC
FELL IN 1 HOUR.
&&
LANDSVORKLocal storm report, Jul 15, 9:21 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN VALPARAISO 41.08N 96.83W
07/15/2008 M1.50 INCH SAUNDERS NE AMATEUR RADIO
FELL IN 30 MINUTES.
0915 PM HEAVY RAIN CERESCO 41.06N 96.65W
07/15/2008 M1.40 INCH SAUNDERS NE AMATEUR RADIO
FELL IN 30 MINUTES.
&&
LANDSVORKLocal storm report, Jul 15, 10:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1003 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG LINCOLN 40.82N 96.69W
07/15/2008 LANCASTER NE LAW ENFORCEMENT
BRANCHES DOWN AT 37TH AND D ST.
&&
MAYESLocal storm report, Jul 15, 10:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 PM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 N VALLEY 41.33N 96.35W
07/15/2008 M2.22 INCH DOUGLAS NE OFFICIAL NWS OBS
FELL BETWEEN 7 PM AND 10 PM.
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 36 min |
| Jul 15, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 49 min |
| Jul 15, 7:30 PM CDT | Flash Flood Warning | OAX | Dodge | 3 hr |
| Jul 15, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 24 min |
| Jul 15, 7:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 30 min |
| Jul 15, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| Jul 15, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 17 min |
| Jul 15, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders, Seward | 47 min |
| Jul 15, 8:17 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 43 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 26 min |
| Jul 15, 8:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Otoe, Saline, Sarpy and 2 more | 62 min |
| Jul 15, 9:15 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| Jul 15, 9:29 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Jul 15, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 48 min |
| Jul 15, 10:30 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 45 min |
| Jul 16, 6:22 AM CDT | Areal Flood Warning | OAX | Saline, Seward | 12 hr |
| Jul 16, 6:42 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| Jul 16, 9:15 AM CDT | River Flood Warning | OAX | Saline | 5 days |
| Jul 16, 9:18 AM CDT | River Flood Warning | OAX | Seward | 23 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.